Weaning Off My Antidepressant

November 7, 2011
Weaning off Pristiq caused some withdrawal symptoms yesterday, almost 20 hours since my last dose. I took the usual ½ pill at 5:00 and the symptoms of streaking when I turn my head subsided.

I did not drink and I slept pretty well, considering I’ve been fighting a migraine for a few days due to the time change. My nose is also stuffy and I don’t know if it’s migraines, allergies or a cold. I rarely know what the root cause when my body talks to me with symptoms.

I actually had a vision of me getting off this Pristiq and living anti-depressant free and not being depressed. Wishful, I suppose. Later in the day, I got crazy with anxiety and felt angry that others were not towing the line. My boys just play their games and my husband tinkers with his hobby in the basement. I worked all day and then had to make dinner. I was raging and could not offer smiles and anything positive. I hate that pouty feeling! My son asked how my day was at work with the kids. I said “I am tired because I worked until 3:00.” But, I forced myself to say “You know I love how cute all of the kids are.” Then I complained about a coworker being impatient with a child.

Everyone in my life had something that was bugging me and getting on my nerves. The same son tried to talk to me while he was walking into his closet so I just walked away ignoring him. When he caught up with me I said, I don’t really enjoy talking to your back…he stopped everything and looked right at my face and said sorry. He wanted to please me and do anything to change my attitude. My husband was joking at dinner that kids don’t actually read the school books they say they will and joked, if the teacher asked who the main character is, they wouldn’t remember. I did not think that was funny. He was planting ideas that were wrong and I was really irritated that he was making light of it. My youngest son got a big bag of trick or treat candy and he says he will ration it. I believe he will eat it day and night for 2 days and then be done. EEERRRR. Everyone is grating on me the wrong way.

Depression? Withdrawal symptoms? Low tolerance due to a cold? Or maybe pms, as I had some spotting today? Or am I just tired from the time change? The clock says 8:51 but it is really 9:51 (yesterday’s time). I can’t believe how sensitive I am to all that.

I took only Prilosec, an allergy pill and a vitamin B12 today. I liked not taking an antidepressant or sleeping med. Fantasies of being free of mood altering drugs invaded my thoughts. Maybe I wouldn’t have to live with drug induced lethargy or perhaps I could have my real energy back and walk my dog for a couple of miles vs. a couple of yards? Maybe I would wake up clear-headed and ready to tackle all of my chores and responsibility, like I used to.

The fantasy also included me having an occasional drink without the sleepy type hangover I experience the next day with the combo of antidepressants and alcohol. That is not a healthy thought. I’m not treating my depression so I can drink normally. No, the drinking is an unhealthy symptom of the depression and I must not drink. At all.

I am to go off the Pristiq in 6 days and then begin Wellbutrin. The dr. would like to see me with my baseline depression in 2 weeks, which would be one week drug free. I will play it by ear. She did give me the prescription in the event I can’t do it since I haven’t been off antidepressants for almost 10 years. Has it really been that long?

Would love a reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s